• Indexing List

Indian Journal of Pharmacy and Pharmacology


The Inimical Repercussions of Unauthorised Prescribing: Binary Reports Featuring Cutaneous Adverse Drug Reaction


Full Text PDF Share on Facebook Share on Twitter


Author Details: Suvajit Das, Kaushik Mukhopadhyay, Sudipta Kumar Dey, Sonali Mukherjee, Chandan Chatterjee

Volume : 2

Issue : 4

Online ISSN : 2393-9087

Print ISSN : 2393-9079

Article First Page : 236

Article End Page : 240


Abstract

We present a couple of cases of cutaneous  adverse drug reactions (CADRs) which occurred of late in our premises and were attributed to inappropriate use of OTC medications due to the fallacious prescribing by shop owners. The first case is an urban middle class middle-aged house-wife presented with significant cosmetic problems including hypopigmentation and telangiectasia over her face, along with patchy hypopigmentation over elbow. In the second case, an urban middle-aged man was prescribed an inappropriate regimen of nimesulide tablets and presented with maculopaupular rash in the extremities and erythema multiforme all over his body. Lack of legal supervision over ‘quack’ prescribing may lead to therapeutic misadventures which oftentimes remain undetected by pharmacovigilance programmes.

Key Words
: Cutaneous Drug Reaction, OTC, Drugs, Shop Owners